Hail, Platte
- When
- July 20, 5:00 PM CST
- Where
- Platte County, Creston
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.700, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 20, 1:50 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT SUN JUL 20 2003 MAIN FORECAST PROBLEMS WILL BE RAIN CHANCES TONIGHT AND MONDAY INTO MONDAY NIGHT. HOT...HUMID WEATHER CONTINUES ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON...BUT SO FAR MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN MAINLY OUTSIDE OF THE OAX CWA. HAVE STILL GOT SOME CONCERN THAT WE MAY BE ABLE TO OVERCOME THE CAP THIS AFTERNOON OR EVENING AS A WEAK LOW LEVEL BOUNDARY MOVES SOUTH ACROSS THE AREA. CAPES ARE HIGH (IN EXCESS OF 4000 J/KG)...BUT CONVERGENCE IS A BIT WEAK. ALSO WORRIED THAT ANY LEFT OVER BOUNDARIES FROM THIS MORNING MAY HELP TO AIDE THUNDERSTORM DEVELOPMENT...SO WILL CONTINUE CHANCE POPS INTO THIS EVENING. WITH SUCH LARGE INSTABILITY...ANYTHING THAT DOES GO COULD QUICKLY BECOME SEVERE. THE NEXT ISSUE BECOMES MONDAY INTO MONDAY NIGHT. LOW LEVEL CONVERGENCE SETS UP ACROSS WESTERN NEBRASKA BY MONDAY MORNING...AND THIS LOOKS TO MAKE SOME PROGRESS EAST IN THE AFTERNOON...HOWEVER IT APPEARS THE STRONGER LOW LEVEL FORCING...BETTER INSTABILITY...AND MOISTURE REMAIN WEST AND SOUTH OF OAX. CORFIDI VECTORS SUGGEST THAT CONVECTION WHICH IS EXPECTED TO DEVELOP WEST OF THE AREA MONDAY AFTERNOON INTO MONDAY NIGHT SHOULD GENERALLY MOVE SOUTHEAST...WHICH MAY CLIP THE WESTERN HALF OF THE CWA. AM A BIT CONCERNED ABOUT KEEPING THE EASTERN HALF OF THE CWA DRY SINCE THE QPF FORECAST BY BOTH THE 12Z ETA AND GFS COVERS MOST OF EASTERN NEBRASKA INTO WESTERN IOWA MONDAY EVENING...BUT FOR NOW WILL KEEP POPS ACROSS THE WEST PORTION OF THE CWA...FOCUSED IN THE AREA CLOSER TO THE BETTER FORCING. KEPT THE MIDDLE PART OF THE WEEK DRY...BUT CONTINUED THE RAIN CHANCES FRIDAY INTO THE WEEKEND...MAINLY BASED ON HPC FRONTAL DEPICTIONS AND GFS WHICH ALSO INDICATES A BOUNDARY IN THE AREA. LOOKING AT TEMPERATURES...FWC/MAV/MET GUIDANCE ALL IN RELATIVE AGREEMENT OVER THE NEXT COUPLE OF DAYS...WHICH ALSO MATCHES UP WELL WITH CURRENT FORECAST AND SURROUNDING OFFICES...SO HAVE ONLY MADE MINOR ADJUSTMENTS TO CURRENT FORECAST. .OMA...NONE. KING
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE TO DEVELOP OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. THE STORMS SHOULD GRADUALLY DIMINISH LATER TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...GENERALLY WEST OF A LINE FROM HARTINGTON TO BEATRICE. AN ISOLATED SEVERE STORM IS POSSIBLE DURING THE AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO MONDAY NIGHT...WEST OF A HARTINGTON TO BEATRICE LINE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...HOWEVER AT THIS TIME THE COVERAGE AND INTENSITY OF THESE STORMS ARE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. KING
NEZ016>018-030>032-042-043-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CDT SUN JUL 20 2003 ...HEAT INDICES FROM 110 TO 115 DEGREES LATE THIS AFTERNOON... AFTERNOON TEMPERATURES HAVE CLIMBED TO THE MIDDLE TO UPPER 90S ACROSS A PORTION OF NORTHEAST NEBRASKA. WHEN COMBINED WITH DEWPOINTS IN THE UPPER 70S...HEAT INDICES WILL RANGE FROM 110 TO 115 DEGREES THROUGH LATE AFTERNOON...ESPECIALLY IN A CORRIDOR FROM COLUMBUS TO NORFOLK. PROLONGED EXPOSURE TO HIGH HEAT INDEX VALUES OF THIS RANGE CAN LEAD TO SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION. THUS...SLOW DOWN... TAKE FREQUENT BREAKS IN THE SHADE...AND DRINK PLENTY OF FLUIDS IF OUTDOORS THIS AFTERNOON AND EARLY EVENING. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS...AND DIRECT EXPOSURE TO SUNLIGHT CAN INCREASE THE HEAT INDEX AS MUCH AS 15 DEGREES. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
541 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM WISNER NE 1.75 INCH HAIL
07/20/03 CUMING
0523 PM PILGER NE 1 INCH HAIL
07/20/03 STANTON REPORTED BY STORM
SPOTTER.
0530 PM MADISON NE 1.5 INCH HAIL
07/20/03 MADISON REPORTED BY EMERGENCY
MANAGEMENT.The Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334314.